Alert archive / Texas / Red Flag Warnings in 2017
Red Flag Warning 9, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at Mar 26, 2017, 4:08 AM CDT for 18 counties in Texas. It took effect at Mar 26, 2017, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2017, 4:08 AM CDT (09:08 UTC)
- In effect from
- Mar 26, 2017, 1:00 PM CDT
- Expired
- Mar 26, 2017, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Briscoe County, TX, Cochran County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 16 km from the middle of the area, began a volume at 09:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.1 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2853 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
156 WWUS84 KLUB 260908 RFWLUB URGENT - FIRE WEATHER MESSAGE National Weather Service Lubbock TX 408 AM CDT Sun Mar 26 2017 TXZ027>031-033>037-039>043-262100- /O.UPG.KLUB.FW.A.0008.170326T1800Z-170327T0100Z/ /O.NEW.KLUB.FW.W.0009.170326T1800Z-170327T0100Z/ Bailey-Lamb-Hale-Floyd-Motley-Cochran-Hockley-Lubbock-Crosby- Dickens-Yoakum-Terry-Lynn-Garza-Kent- 408 AM CDT Sun Mar 26 2017 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR THE SOUTH PLAINS AND ADJACENT ROLLING PLAINS FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND AN EXTREME FIRE DANGER... The National Weather Service in Lubbock has issued a Red Flag Warning, which is in effect from 1 PM this afternoon to 8 PM CDT this evening. The Fire Weather Watch is no longer in effect. * Humidity...10 to 15 percent. * Fuels...dry. * Impacts...Any fires that develop can spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are imminent or already occurring. These conditions can create rapid wildfire growth. && $$
1 follow-up statement
266 WWUS84 KLUB 261942 AAA RFWLUB URGENT - FIRE WEATHER MESSAGE...UPDATED National Weather Service Lubbock TX 242 PM CDT Sun Mar 26 2017 TXZ023>025-270100- /O.EXA.KLUB.FW.W.0009.000000T0000Z-170327T0100Z/ Swisher-Briscoe-Hall- 242 PM CDT Sun Mar 26 2017 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR SWISHER...BRISCOE AND HALL COUNTIES FOR 20-FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 % OR LESS AND A VERY HIGH FIRE DANGER... The National Weather Service in Lubbock has issued a Red Flag Warning, which is in effect until 8 PM CDT this evening. * Humidity...10 to 15 %. * Winds...West at 20 to 30 mph, turning northwest by late afternoon. * Impacts...Any fires that develop can spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are imminent or already occurring. These conditions can create rapid wildfire growth. && $$ TXZ027>031-033>037-039>043-270100- /O.CON.KLUB.FW.W.0009.000000T0000Z-170327T0100Z/ Bailey-Lamb-Hale-Floyd-Motley-Cochran-Hockley-Lubbock-Crosby- Dickens-Yoakum-Terry-Lynn-Garza-Kent- 242 PM CDT Sun Mar 26 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR THE SOUTH PLAINS AND ADJACENT ROLLING PLAINS FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 % OR LESS AND A VERY HIGH TO EXTREME FIRE DANGER... * Humidity...Around 10 %. * Winds...Westerly at 20 to 30 mph, turning northwest by early evening. * Impacts...Any fires that develop can spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are imminent or already occurring. These conditions can create rapid wildfire growth. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Mar 25, 11:46 PM CDT, 4 hours 22 minutes earlier.
Area forecast discussion, Mar 25, 11:46 PM CDT, 4 hours 22 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 1146 PM CDT Sat Mar 25 2017 .AVIATION... VFR Conditions will prevail the next 24 hours although there may be some sporadic light vsby reductions at KPVW and KLBB this afternoon due to BLDU. Otherwise, a strong low-level jet about 40 kts will bring LLWS at KLBB and KPVW this morning. Breezy west surface winds will persist much of the day, then turn to the north this evening as a cold front passes through the area. && .PREV DISCUSSION... /issued 638 PM CDT Sat Mar 25 2017/ AVIATION... The main aviation concern will be low-level wind shear early Sunday morning. A S-SW low-level jet will increase to around 40 kts at 800 to 1000 ft AGL on the Caprock after midnight. Then, as the low-level jet wanes after sunrise, surface winds will pick up during the morning as they turn westerly, then spread into the Rolling Plains early afternoon. Sustained wind speeds at KLBB and KPVW are expected to be around 20 to 25 kts. Winds will begin to decrease at the end of the TAF period. PREV DISCUSSION... /issued 311 PM CDT Sat Mar 25 2017/ SHORT TERM... Surface pressure ridge was making steady progress off the Caprock this afternoon ahead of light SW winds. Progressive movement of this ridge was in sync with an upper ridge over eastern NM. As the upper ridge passes east this evening, high clouds will exert more presence ahead of a well-defined trough currently exiting the lower Great Basin. Approach of this impulse and a surface low in the northern TX Panhandle will spur a northward return of shallow Gulf moisture just east of our Rolling Plains' counties toward daybreak. However, with westerly flow only growing deeper in the base of the trough, our domain will remain west of an emerging dryline by midday and have to contend with very breezy west winds of 20 to 30 mph. Model dewpoints in the dry sector tomorrow still appear a bit too moist, so have undercut these accordingly which lends more support to raising max temps and wind speeds given deeper mixing potential. All this fits with the inherited Fire Wx Watch which encapsulates the area of 3-hours of critical conditions. Greening of fuels is restricted to mainly short grasses with enough dormant fuel stands still capable of fire spread. As the trough axis exits the region by sunset, a dry cold front will motor south ahead of north winds of 15- 20 mph. This wind shift will be of primary concern for any wildfire activity. LONG TERM... Winds will be on the decline on Sunday evening as upper level ridging begins to move into the region. However, by Monday evening, the next system should make it to about 115W then cutting off as it passes Arizona. The remnants of this system should be moving across TX by Thursday morning. Into Friday, the next system comes ashore the Pac NW coast and dives toward the four corners. At this point the ECM/GFS start to diverge with the GFS, in an unusual transition season move, drags the passage out until late Sunday. A cold front will bring slightly cooler air into the region for early Monday though return will be back in business by sundown. Some streamer showers are then expected Tuesday morning as strong moist advection sets up ahead of the approaching upper low. The setup continues to point toward deep convection by Tuesday afternoon. Given the dynamical setup, some severe storms will be possible though the shear vs. instability will probably keep the severe risk on the lower end. Tuesday night into Wednesday has a number of models depicting heavy rain potential to our east and northeast. The tendency appears to have rain mainly persisting in the east by Wednesday morning though, given what often occurs, the precipitation will be east of our CWFA. However, into Wednesday, there continues to be some indication that a cold front will bring with it some post frontal light precipitation. Overall, the models seem to hold on to the precip much too long. Will therefore nudge pops downward on Wed particularly in the S/SW where the influence of the dry slot should be greatest. && .LUB WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Sunday afternoon through Sunday evening for TXZ027>031-033>037-039>043. && 33
Hazardous weather outlook, Mar 25, 4:40 AM CDT, 23 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 440 AM CDT Sat Mar 25 2017 TXZ021>044-260945- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 440 AM CDT Sat Mar 25 2017 This Hazardous Weather Outlook is for the South Plains...Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday Elevated to critical fire weather with gusty west winds are expected Sunday. The strongest winds, from 25 to 30 mph, will favor the southern and central South Plains where a Fire Weather Watch is in effect Sunday from 1 pm to 8 pm. On Tuesday, a few strong to severe thunderstorms will be possible.
Nearby
Red Flag Warnings in Texas, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.